Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 248, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 4, 2022, 4:05 PM MST for Mohave County, Arizona. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2022, 4:05 PM MST (23:05 UTC)
- Expired
- Sep 4, 2022, 7:52 PM MST
- In force
- 4 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 149 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 3795 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
261
WGUS55 KVEF 042305
FFWVEF
AZC015-050500-
/O.NEW.KVEF.FF.W.0248.220904T2305Z-220905T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
405 PM PDT Sun Sep 4 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southern Mohave County in northwestern Arizona...
* Until 1000 PM MST.
* At 405 PM MST, Doppler radar indicated thunderstorms producing
heavy rain in the Big Sandy River. This will likely cause water to
flow over multiple dirt roads east of Highway 93.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
mainly rural areas of Southern Mohave County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3500 11366 3499 11365 3495 11364 3492 11361
3490 11361 3487 11362 3472 11360 3470 11358
3467 11358 3468 11360 3470 11361 3482 11362
3485 11363 3492 11365 3495 11366
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM2 follow-up statements
254
WGUS75 KVEF 050054
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
554 PM PDT Sun Sep 4 2022
AZC015-050500-
/O.CON.KVEF.FF.W.0248.000000T0000Z-220905T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
554 PM MST Sun Sep 4 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 PM MST THIS
EVENING FOR SOUTHERN MOHAVE COUNTY...
At 554 PM MST, Doppler radar indicated heavy rain had ended in the
Big Sandy River basin. However, heavy rain fell earlier, which will
likely lead to delayed flooding of dirt roads east of Highway 93.
HAZARD...Life-threatening flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
mainly rural areas of Southern Mohave County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3500 11366 3499 11365 3495 11364 3492 11361
3490 11361 3487 11362 3472 11360 3470 11358
3467 11358 3468 11360 3470 11361 3482 11362
3485 11363 3492 11365 3495 11366
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM047
WGUS75 KVEF 050252
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
752 PM PDT Sun Sep 4 2022
AZC015-050302-
/O.CAN.KVEF.FF.W.0248.000000T0000Z-220905T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
752 PM MST Sun Sep 4 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN MOHAVE COUNTY...
The heavy rain has ended in the Big Sandy River basin. No reports of
flooding have been received, so the warning is cancelled. Please
continue to heed remaining road closures.
LAT...LON 3500 11366 3499 11365 3495 11364 3492 11361
3490 11361 3487 11362 3472 11360 3470 11358
3467 11358 3468 11360 3470 11361 3482 11362
3485 11363 3492 11365 3495 11366
$$
CMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 12:41 PM MST, 3 hours 24 minutes earlier.
Area forecast discussion, Sep 4, 12:41 PM MST, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1241 PM PDT Sun Sep 4 2022
.SYNOPSIS...Very hot conditions will continue through the middle
of next week before temperatures moderate and moisture increases
next weekend. In the meantime, a few isolated storms are possible
today mainly in northwest Arizona, with drier conditions to follow
for most of next week.
&&
.SHORT TERM...Tonight through Thursday.
Any thunderstorms and outflow winds that develop this afternoon will
end after sunset, with quiet but mild weather expected overnight.
Tonight and Monday the main area of high pressure shifts east and
and starts to build back over the region, which will scour out any
moisture and thus end afternoon thunderstorm chances. PWATs decrease
through Monday and CAPE Monday afternoon is progged to be much lower
across the region than it is has been these past couple of
afternoons. A few hi-res models try to develop something in the
higher terrain of the southern Great Basin as well as southwest
Utah, but these storms will struggle given the upper level
increasing heights.
Continued dry conditions should persist through Thursday. With
decreasing moisture comes increasing temperatures. The area of high
pressure is expected to sit firmly in place over eastern Nevada and
southern Utah as it strengthens through much of the week. On Tuesday
and Wednesday, expecting upper level heights 2 to 3 standard
deviations above normal with a nearly 600dm high shown on models.
The excessive heat warning continues as there is high confidence for
well above normal temperatures through Wednesday. With very warm
overnight lows and how long this extreme heat will be in place,
extreme heat risk and dangerous conditions are likely. The excessive
heat warning may need to be extended into Thursday, but will hold
off for now as it is uncertain how incoming systems will interact
with the area of high pressure and when they will knock back the
ridge. Given the strength of this high and past experience- strong
high pressure tends to win out and hold on longer than long range
models tend to show (which we have been seeing as models keep
trending longer with this heatwave).
.LONG TERM...Thursday through the Weekend.
Friday into next weekend is looking promising for a tropical system
developing along the coast of Mexico to be drawn up near northern
Baja and southern California along the southwest periphery of the
high pressure which will be nudged near the Four Corners Region.
This would bring the potential for considerable tropical moisture
spreading into our region and this is reflected in the latest
ensemble-based NBM. The gridded temperature forecast pulls highs
down 10-15 degrees Friday and Saturday while chances for
precipitation increase to 20-40 percent Saturday and Sunday. While
this scenario is far from certain, the latest ECMWF and GEFS
ensemble means are in quite good agreement with the high moving to
the east and the tropical circulation near northern Baja which would
open the door for the influx of moisture. We will continue to watch
for this possibility while we wait for the heat to break.
&&
MAX HIGH SUNDAY, SEP 4 MONDAY, SEP 5 TUESDAY, SEP 6
Record(Yr)/Fcst Record(Yr)/Fcst Record(Yr)/Fcst
Las Vegas 111(1947)/107 112(2020)/108 114(2020)/110
Bishop 107(2020)/103 105(2020)/105 104(2020)/106
Needles 117(2020)/109 119(2020)/110 120(2020)/112
Barstow-Daggett 113(2020)/106 114(2020)/110 116(2020)/111
Kingman 107(2020)/99 109(2020)/101 110(2020)/103
Desert Rock 109(2020)/103 107(2020)/105 109(2020)/108
Death Valley 122(2020)/119 125(2020)/122 123(2020)/124
The table below shows the record warm low temperature, the year the
record was last set, and the forecast temperature for all of our
climate sites.
WARM LOW SUNDAY, SEP 4 MONDAY, SEP 5 TUESDAY, SEP 6
Record(Yr)/Fcst Record(Yr)/Fcst Record(Yr)/Fcst
Las Vegas 84(2007)/85 86(2019)/86 84(2020)/86
Bishop 64(2014)/63 61(1984)/61 61(1950)/62
Needles 89(2007)/83 91(2001)/84 99(2019)/85
Barstow-Daggett 80(2017)/82 82(1984)/83 82(2016)/83
Kingman 76(1982)/72 75(2007)/74 77(1917)/75
Desert Rock 79(1996)/79 78(2002)/78 78(1989)/79
Death Valley 100(2007)/96 95(2013)/95 96(2013)/95
&&
&&
.AVIATION...For Harry Reid...Isolated thunderstorms later this
afternoon and evening will be located in far southern Clark, Mohave
and eastern San Bernardino Counties. Winds in the valley will favor
an easterly direction during max heating. Still some uncertainty in
the forecast this evening. There is some agreement in models showing
an outflow boundary reaching the valley around 03Z this evening.
Quite a bit more uncertainty in the magnitude of the wind though.
For now, forecast does call for a shift to the southeast with speeds
up to 12 kts. Of course, will have a better handle on the situation
once storms develop. Wind regime into Labor Day favors the typical
downvalley direction late tonight becoming light and variable
tomorrow morning. As temperatures warm Labor Day an easterly
direction will develop up to 9 kts. Isold shower/thunderstorm
possible west and north of Las Vegas Labor Day. FEW-SCT clouds
around 12-15 kft during the period.
For the rest of southern Nevada, northwest Arizona and southeast
California...Convective allowing models show isolated
showers/thunderstorms favoring the higher terrain of northwest
Arizona this afternoon. Storms move into the lower Colorado River
Valley and eastern San Bernardino County between 00Z and 04Z this
evening. KIFP and KEED most at risk of seeing impacts from gusty
outflow winds. Anticipate last of the thunderstorms to dissipate
over San Bernardino County by 06Z. Winds overnight will favor
typical downslope directions with speeds becoming upvalley Labor Day
with speeds generally less than 10 kts. The exception will be in the
Owens Valley around KBIH where south wind gusts up to 20 kts
possible. Isold showers/thunderstorms possible west and north of Las
Vegas Labor Day. FEW-SCT clouds around 12-15 kft during the period.
&&
.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&
SHORT TERM...Nickerson
LONG TERM...Outler
AVIATION...Pierce
For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and TwitterThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 4:34 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 41 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.